MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HICKMAN HEMODIALYSIS/APHERESIS CATHETER 13.5F DUAL-LUMEN CATHETER; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS HICKMAN HEMODIALYSIS/APHERESIS CATHETER 13.5F DUAL-LUMEN CATHETER; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Catalog Number 0600660
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.Device not yet returned for evaluation.
 
Event or Problem Description
Facility contact reported that on (b)(6) 2016, stem cell infusion was started and it was noted that the hickman catheter leaked at the insertion site.A.60 ml of the 100ml syringe had already been infused when leakage noted.The reported leaking was noted on (b)(6) 2016 while chemotherapy was infusing.Patient had been sent to interventional radiology where line was said to be ok and no leaking noted.The hickman was removed from patient on (b)(6) 2016.The patient did not receive full compliment of stem cells.On 07/20/2016 - additional information received from the complainant stating that the leaking was around the insertion site as far as they could tell.When the leak was first noticed, the patient's dressing was wet and had leaked onto her gown.The chemo was stopped.The patient was sent to ir.No leak was found but a sheath was present; the catheter was reported to be good for use.The next day, the complainant checked the catheter and began infusing stem cells and noticed leaking around the catheter site.The catheter was removed and placed in a sealed bag.No tests were done to it to determine if the leak was on the external portion of the catheter.
 
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leaking dialysis catheter was unconfirmed because the reported problem could not be reproduced.The product returned for evaluation was one 13.5fr hickman dialysis catheter.Usage residues were observed throughout the sample.Tissue residue was observed within the ingrowth cuff.An attempt to infuse water through the sample using a 12ml syringe revealed both lumens to be patent to infusion and aspiration with no observed leaks.No leaks were observed during sustained (> 30 seconds) hydraulic pressurization of the sample.Tactile inspection of the sample was unremarkable.Microscopic inspection of the sample did not reveal any damage or manufacturing defects.No deficiencies were discovered through evaluation of the returned sample.Consequently this complaint is unconfirmed at this time.

Brand Name
HICKMAN HEMODIALYSIS/APHERESIS CATHETER 13.5F DUAL-LUMEN CATHETER
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key5867213
Report Number3006260740-2016-00405
Device Sequence Number13553978
Product Code LJS
UDI-Device Identifier00801741037504
UDI-Public(01)00801741037504
Combination Product (Y/N)N
PMA/510(K) Number
K830233
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2016
Reporter Type Manufacturer
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0600660
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2016
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/10/2016
Supplement Report FDA Received Date09/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1